View Full Version : Propecia questions from Ireland

08-14-2009, 10:13 AM
Hi all,
I'm from Ireland and I am really glad to have found this extremely informative website. I was wondering if anybody would be able to help me. I'm 30 years old with thick curly hair and I first noticed hairloss in December when I felt a soreness in my left temples and hairline and on closer examination I noticed the hair was thinning there. By March I had reached NW2 on my left side and went to a HT doctor who recommended I take Propecia and Rogaine daily and that I use Nizoral twice a week for a year before I should even consider HT. I started Propecia on the 21st of March. However I have not started the Rogaine yet as I wanted to see how I did on Propecia first. I also did not start the Nizoral until the 17th of July. As such I have been on the Propecia now for just under 5 months and using Nizoral for about a month. Up until I started using the Nizoral everything was going ok, the soreness was still there on my left frontal hairline but there was no noticable additional loss. However within about 2 weeks of beginning the Nizoral, My left frontal hairline has gone from a NW2 to a NW3 and I have developed soreness (much stronger than was ever on the left) on my right temple, which previously had been unaffected and I am afraid this means it is also beginning to thin. I also noticed some brief soreness in my crown but this went away after a day or two. I have a couple of questions that I would really appreciate some help on. 1) Does this mean that the Propecia is not working and is not going to going to work for me, 2) At 5 months on the Propecia is it too early to tell? I have always been a slow responder to medication, for example in the past whenever I have taken non-hairloss medication which promised to show results in say 6 weeks it has taken at least 10 for me. 3) Could the increased shedding and and soreness in the right temple be due to the Nizoral and if so should I discontinue using it.4) Is it possible to lose still lose hair at the temples with Propecia yet maintain it at the central front hairline. This wouldn't be too bad as I have thick curly hair and if i was to reach an early NW3 all round it wouldn't be too noticable (I think!!!). I would be really glad if someone could help with any or all of my questions.
Thanks, (or as we say in Ireland "Go raibh maith agat")

08-14-2009, 03:52 PM
Yikes.. you should have done some follow up with your doctor when you are using it in your first few months. I suggest you to follow their recommendation next time because there must be a reason why they ask you to take both Propecia and Rogaine daily.

I am not a doctor so I can't help, but someone else will probably respond to your question later.

08-22-2009, 04:49 PM
Hey brendanlucey, welcome to my world. lol.

Like you I've started taking proscar (Propecia) by cutting them up into 4 pieces and taking them daily back in march or feb. I can't really recall. I'm in my 6 months now. I've also started taken Nizoral twice a week with proscar.

One of the thing I read for reason on taking Nizoral is that it stop the itching that is associated with loss of DHT. Which I had experience and taking Nizoral shampoo does help relieve the itching. I use to ich every day on my frontal right forehead and top mid scalp where my hair loss has been thinning. It's was mainly thinning on my frontal forehead rightline temples at first. The itching as really slow down or stop thanks to Nizoral. I still at the odd ich now and then but not really bad that I need to scratch it.

One thing I notice is that when I started taking proscar, it seem like my hair loss has continue and spread into the top middle of my scalp where it has really thin even more. Before proscar is was mainly noticeable only to the frontal forehead and around the right temple. People tell me that bit of further loss is part of the shredding from proscar initially to get rid of dead hair so that a new cycle of hair can grow. So I'm hoping that is and giving it a few more months before I decide to see some better consultant on other possible hair loss treatment.

As much as I like my doctor, it's not an expert in hairloss and it's not like he's a genuis that knows everything. It seem to me I be better off talking to a specialist on hair loss on what possible treatment would be best for me but at this point I don't know where to go for that in my city as I'm afraid on those so called hair loss clinic would just try to sell me on a treatment so they can make money off of me instead of being honest with me if I needed a particular treatment or not.

So my advice is what others have told me here and stick with what you doing like me for 8 to 10 months. I've myself have decided not to do rogaine too because I don't think its that bad yet that I need to use rogaine and I hate the idea of spending more money on what I'm already spending and I don't like putting stuff on my hair either than hair spray and gel.

I've never heard of soreness from hair loss before.